, Volume 5, Issue 1, pp 297-308

A necessary and sufficient condition for the linear independence of the integer translates of a compactly supported distribution

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

Given a multivariate compactly supported distributionϕ, we derive here a necessary and sufficient condition for the global linear independence of its integer translates. This condition is based on the location of the zeros of \(\hat \varphi\) =the Fourier-Laplace transform ofϕ. The utility of the condition is demonstrated by several examples and applications, showing, in particular, that previous results on box splines and exponential box splines can be derived from this condition by a simple combinatorial argument.

Communicated by Carl de Boor.